Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 68, NWS Dodge City, KS

May 9, 20154 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 9, 2015, 10:19 PM CDT for 4 counties in Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2015, 10:19 PM CDT (03:19 UTC)
Expired
May 9, 2015, 11:15 PM CDT
In force
56 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Edwards County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 10:22 PM CDTTSTM WND GST 702 E Macksville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS53 KDDC 100319
SVRDDC
KSC047-145-151-185-100415-
/O.NEW.KDDC.SV.W.0068.150510T0319Z-150510T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1019 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  EAST CENTRAL EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1019 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
  SOUTHEAST OF MACKSVILLE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ST. JOHN...STAFFORD...MACKSVILLE...HUDSON...SEWARD AND DILLWYN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 9896 3801 9907 3826 9878 3826 9847
      3797 9847
TIME...MOT...LOC 0319Z 232DEG 34KT 3791 9891 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

FINCH
3 follow-up statements
884 
WWUS53 KDDC 100340
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1040 PM CDT SAT MAY 9 2015

KSC047-145-151-100349-
/O.CAN.KDDC.SV.W.0068.000000T0000Z-150510T0415Z/
PAWNEE KS-PRATT KS-EDWARDS KS-

1040 PM CDT SAT MAY 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE...
NORTHWESTERN PRATT AND EAST CENTRAL EDWARDS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3793 9883 3804 9891 3811 9891 3826 9878
      3826 9847 3797 9847
TIME...MOT...LOC 0339Z 238DEG 46KT 3808 9878 

$$

KSC185-100415-
/O.CON.KDDC.SV.W.0068.000000T0000Z-150510T0415Z/
STAFFORD KS-
1040 PM CDT SAT MAY 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL STAFFORD COUNTY...

AT 1039 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
ST. JOHN...MOVING NORTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ST. JOHN...STAFFORD...HUDSON AND SEWARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3793 9883 3804 9891 3811 9891 3826 9878
      3826 9847 3797 9847
TIME...MOT...LOC 0339Z 238DEG 46KT 3808 9878 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

FINCH
047 
WWUS53 KDDC 100357
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1057 PM CDT SAT MAY 9 2015

KSC185-100415-
/O.CON.KDDC.SV.W.0068.000000T0000Z-150510T0415Z/
STAFFORD KS-
1057 PM CDT SAT MAY 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN STAFFORD COUNTY...

AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HUDSON...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3803 9862 3811 9869 3822 9878 3826 9878
      3826 9847 3797 9847
TIME...MOT...LOC 0357Z 232DEG 34KT 3819 9861 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

FINCH
075 
WWUS53 KDDC 100412
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT SAT MAY 9 2015

KSC185-100421-
/O.EXP.KDDC.SV.W.0068.000000T0000Z-150510T0415Z/
STAFFORD KS-
1112 PM CDT SAT MAY 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STAFFORD COUNTY
WILL EXPIRE AT 1115 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3803 9862 3811 9869 3822 9878 3826 9878
      3826 9847 3797 9847
TIME...MOT...LOC 0410Z 232DEG 34KT 3819 9861 

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:49 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 9, 6:49 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
649 PM CDT SAT MAY 9 2015

...UPDATED FOR AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 1120 AM CDT SAT MAY 9 2015

A STRONG UPPER LEVEL LOW CURRENTLY OVER THE FOUR CORNER'S REGION
WILL CONTINUE TO MOVE NORTHEAST INTO COLORADO THIS AFTERNOON INTO
THE EARLY EVENING HOURS. A 90+ KNOT 250 MB JET WILL EXTEND AROUND
THE PERIPHERY OF THIS LOW STRETCHING FROM SOUTHERN NEW MEXICO,
NORTHWARD THROUGH THE NM/TX BORDER AND ALONG THE KS/CO BORDER. LOW
TO MID LEVELS OF THE ATMOSPHERE ARE CURRENTLY SATURATED ALLOWING
MOSTLY CLOUDY SKIES TO BE OBSERVED ACROSS A MAJORITY OF THE CWA.
TOWARDS THE SURFACE, AN AREA OF LOW PRESSURE WILL BE LOCATED
ACROSS EASTERN COLORADO WITH AN ASSOCIATED WARM FRONT EXTENDING
EASTWARD THROUGH KANSAS. THIS WARM FRONT LOOKS TO SHIFT NORTHWARD
THIS AFTERNOON AND ALONG THE KS/NE BORDER BY THIS EVENING. A
DRYLINE WILL BE LOCATED ALONG THE KS/CO BORDER EARLY THIS
AFTERNOON SLIDING EASTWARD AS THE DAY PROGRESSES. MEANWHILE, MID
LEVELS OF THE ATMOSPHERE DRY OUT ACROSS FAR WESTERN KANSAS THIS
AFTERNOON LEADING TO BREAKS IN THE CLOUDS ALLOWING SUN TO
INFILTRATE TO THE SURFACE. WARMING TEMPERATURES ALONG WITH AMPLE
MOISTURE AND LIFT AT THE SURFACE WILL DESTABILIZE WESTERN KANSAS
WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON
INTO THE EVENING HOURS. PLEASE KEEP YOUR EYES ON THE WEATHER THIS
AFTERNOON INTO EVENING AND COME TO OUR WEBSITE, FACEBOOK, OR
TWITTER PAGE FOR THE MOST CURRENT SEVERE WEATHER INFORMATION.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 154 PM CDT SAT MAY 9 2015

THE UPPER LEVEL LOW WILL CONTINUE TO TREK NORTHWARD THROUGH THE
CENTRAL HIGH PLAINS THIS EVENING INTO THE OVERNIGHT HOURS THEN
INTO THE NORTHERN PLAINS TOMORROW. SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ACROSS WESTERN KANSAS THROUGH MIDNIGHT THEN PUSH EASTWARD
INTO WICHITA AND TOPEKA'S CWA. CLOUDS DECREASE IN COVERAGE FROM
WEST TO EAST AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH THE
AREA. ONLY A FEW CLOUDS ARE EXPECTED THROUGHOUT THE DAY TOMORROW
AS DRIER AIR FILTERS INTO WESTERN KANSAS. LOWS OVERNIGHT ARE
EXPECTED TO RANGE FROM THE LOWER 40S ACROSS FAR WESTERN KANSAS TO
UPPER 50S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. HIGHS BEHIND
THE COLD FRONT TOMORROW ARE ANTICIPATED TO RANGE FROM THE UPPER
50S ACROSS WEST CENTRAL KANSAS TO LOWER 70S ACROSS SOUTH CENTRAL
KANSAS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 154 PM CDT SAT MAY 9 2015

THE UPPER LEVEL LOW CONTINUES TO SLIDE NORTHEAST ACROSS THE
NORTHERN PLAINS AND INTO THE GREAT LAKES SUNDAY NIGHT THROUGH
TUESDAY MORNING WITH A WEAK UPPER LEVEL RIDGE BUILDING OVER THE
ROCKIES. A DOME OF HIGH PRESSURE WILL BE THE MAIN FEATURE AT THE
SURFACE SUPPRESSING ANY ACTIVITY FROM FORMING ACROSS WESTERN
KANSAS. WINDS WILL GENERALLY BE FROM A NORTHERLY DIRECTION DURING
THIS TIME FRAME WITH PARTLY CLOUDY SKIES EXPECTED.

BY TUESDAY, ANOTHER UPPER LEVEL TROUGH WILL BE MOVING ONSHORE
OVER THE WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT OVER
THE PLAINS AS THE AXIS OF THE UPPER RIDGE MOVES EAST. AS A RESULT,
LEE SIDE TROUGHING WILL DEVELOP OVER EASTERN COLORADO WITH THE
INCREASING SOUTHERLY FLOW PULLING LOW LEVEL MOISTURE BACK NORTH
FROM THE SOUTHERN PLAINS. MODELS CONTINUE TO SUGGEST A SHORTWAVE
TROUGH LIFTING OUT OF THE DESERT SOUTHWEST INTO THE CENTRAL CONUS
AROUND WEDNESDAY AND THURSDAY. THIS WILL INCREASE THUNDERSTORM
CHANCES ACROSS THE AREA WITH INCREASED CLOUD COVER. WHILE THERE IS
STILL SOME UNCERTAINTY AS WHERE LOW LEVEL FEATURES WILL BE TO HELP
FOCUS THUNDERSTORM DEVELOPMENT, THERE IS SOME POTENTIAL FOR
SIGNIFICANT RAINFALL ACROSS SOUTH CENTRAL AND PARTS OF SOUTHWEST
KANSAS AROUND THURSDAY. CHANCES FOR THUNDERSTORMS SHOULD CONTINUE
OVER PARTS OF THE AREA INTO DAY SEVEN AS SOUTHWESTERLY FLOW ALOFT
CONTINUES OVER THE CENTRAL PLAINS WHILE LOW LEVEL MOISTURE
CONTINUES TO STREAM NORTH INTO KANSAS.

AS FOR TEMPERATURES, HIGHS LOOK TO BE IN THE MID 60S MONDAY THEN
INCREASE INTO THE 70S TUESDAY THROUGH THE END OF THE WEEK. LOWS
AROUND 40 DEGREES ARE FORECASTER MONDAY NIGHT WITH LOWER TO MID
50S EXPECTED FOR THE REMAINDER OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 643 PM CDT SAT MAY 9 2015

AN UPPER LEVEL STORM SYSTEM AND SURFACE LOW PRESSURE WILL MOVE
NORTHEASTWARD ACROSS KANSAS TONIGHT. AHEAD OF THE ASSOCIATED COLD
FRONT, SOUTHERLY WINDS WILL PERSIST, ALONG WITH A FEW STRONG TO
SEVERE THUNDERSTORMS THAT COULD AFFECT KDDC/KGCK THROUGH 03Z AND
KHYS BETWEEN 03 AND 07Z. CIGS MAY BECOME IFR LATER IN THE EVENING
AT KDDC/KHYS; THEN SKIES WILL CLEAR AROUND 12-14 UTC AS A COLD
FRONT PASSES, ALONG WITH A WIND SHIFT TO THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  49  65  39  66 /  40  10  10  10
GCK  44  61  37  65 /  40  10  10   0
EHA  44  62  38  66 /  40  10  10   0
LBL  46  65  40  66 /  40  10  10  10
HYS  53  64  39  64 /  70  10  10   0
P28  57  73  45  69 /  50  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...HOVORKA_42
SHORT TERM...HOVORKA_42
LONG TERM...HOVORKA_42
AVIATION...FINCH
Hazardous weather outlook, May 9, 4:01 AM CDT, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT SAT MAY 9 2015

KSZ030-031-043>046-061>066-074>081-084>090-100915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
401 AM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  HAZARDS WEATHER RISK...

  SUNDAY...
  NO HAZARDS.

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  LIMITED LIGHTNING RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, May 9, 8:15 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT SAT MAY 9 2015

KSZ044-063-100145-
LANE KS-FINNEY KS-
815 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY AND SOUTHERN
LANE COUNTIES UNTIL 845 PM CDT...

AT 815 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF KALVESTA...MOVING NORTH AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DIGHTON...ALAMOTA AND AMY.

LAT...LON 3810 10027 3810 10063 3849 10066 3851 10025
TIME...MOT...LOC 0115Z 196DEG 40KT 3820 10044

RUSSELL
Special weather statement, May 9, 8:22 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
822 PM CDT SAT MAY 9 2015

KSZ088-100200-
CLARK KS-
822 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK COUNTY UNTIL 900
PM CDT...

AT 822 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ENGLEWOOD...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...ENGLEWOOD...SITKA AND ACRES.

LAT...LON 3700 10002 3721 10003 3729 9955 3700 9955
TIME...MOT...LOC 0122Z 232DEG 31KT 3704 9994

RBURG
Local storm report, May 9, 8:39 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             1 N KINGSDOWN           37.52N 99.76W
05/09/2015  E1.00 INCH       FORD               KS   TRAINED SPOTTER

&&

WHOVORKA
Special weather statement, May 9, 8:52 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
852 PM CDT SAT MAY 9 2015

KSZ044-100215-
LANE KS-
852 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANE COUNTY UNTIL 915 PM
CDT...

AT 852 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF SHIELDS...MOVING NORTH AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DIGHTON...SHIELDS...PENDENNIS AND AMY.

LAT...LON 3870 10025 3846 10025 3846 10060 3870 10062
TIME...MOT...LOC 0152Z 182DEG 31KT 3856 10041

RUSSELL
Local storm report, May 9, 8:58 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             BUCKLIN                 37.55N 99.63W
05/09/2015  E1.00 INCH       FORD               KS   BROADCAST MEDIA

&&

WHOVORKA
Special weather statement, May 9, 10:02 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CDT SAT MAY 9 2015

KSZ076-077-100345-
HASKELL KS-GRAY KS-
1002 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL AND CENTRAL GRAY
COUNTIES UNTIL 1045 PM CDT...

AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF COPELAND...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CIMARRON AND INGALLS.

LAT...LON 3767 10070 3800 10044 3800 10042 3776 10023
      3755 10054
TIME...MOT...LOC 0302Z 219DEG 28KT 3765 10058

FINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:09 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Meade, Seward51 min
May 9, 7:29 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman28 min
May 9, 7:30 PM CDTTornado Warning Tornado observedDDCTrego30 min
May 9, 7:45 PM CDTTornado WarningDDCClark, Meade30 min
May 9, 8:15 PM CDTSpecial Weather StatementDDCLane30 min
May 9, 8:17 PM CDTSevere Thunderstorm WarningDDCClark, Ford43 min
May 9, 8:22 PM CDTSpecial Weather StatementDDCClark38 min
May 9, 8:44 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa46 min
May 9, 8:52 PM CDTSpecial Weather StatementDDCLane23 min
May 9, 10:02 PM CDTSpecial Weather StatementDDCGray43 min
May 9, 10:14 PM CDTTornado Warning Tornado observedDDCFord, Gray, Hodgeman31 min
May 9, 11:08 PM CDTSpecial Weather StatementDDCComanche52 min
May 9, 11:50 PM CDTSpecial Weather StatementDDCBarber, Pratt40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.